Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 154, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2022, 11:59 PM CDT for Cass County, Harrison County, Marion County, Texas; 4 parishes in Louisiana; 5 counties in Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 11:59 PM CDT (04:59 UTC)
- Expired
- May 22, 2022, 1:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 63 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3849 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:48 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 21, 9:48 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 948 PM CDT Sat May 21 2022 .UPDATE... Afternoon forecast package looks to be on track, not necessitating any significant updates this evening. The frontal driven convection extending from deep east Texas into southwest Arkansas continues to develop as it propagates eastward, with some isolated pre frontal convection reaching severe criteria as well. Meanwhile, an outflow dominant QLCS is pushing eastward into deep east Texas, where it will interact with a very unstable airmass characterized by CAPE values exceeding 4000 J/kg and steep lapse rates. Severe Thunderstorm Watch 258 remains in effect until 1:00 AM CDT. /26/ && .PREV DISCUSSION... /issued 616 PM CDT Sat May 21 2022/ AVIATION... For the 22/00Z TAFs, conditions will deteriorate through the evening hours as thunderstorms enter area airspace from the north and west. Some of these storms may become severe before 22/04Z, with impacts concentrated at first from KTYR to KTXK. Other terminals should anticipate impacts of strong to potentially severe storms overnight and into the morning as the line gradually pushes east. Thus, carrying widespread SHRA and TSRA, as well as MVFR/IFR ceilings, possibly as low as LIFR. Visibilities will likewise deteriorate in locally heavy rainfall. Will amend with TEMPO groups as needed as shower/storm activity progresses. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 78 63 82 / 90 60 20 30 MLU 69 80 64 81 / 70 90 30 30 DEQ 59 70 58 77 / 80 30 10 30 TXK 64 70 60 79 / 90 40 10 20 ELD 63 72 58 78 / 80 70 20 20 TYR 61 74 63 81 / 90 40 10 40 GGG 63 75 63 82 / 90 50 20 30 LFK 68 83 66 84 / 80 50 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 26/15
Hazardous weather outlook, May 21, 6:12 AM CDT, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 612 AM CDT Sat May 21 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 612 AM CDT Sat May 21 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected by late afternoon into the evening and overnight hours as a strong cold front shifts into the region. Some storms may be strong to severe with damaging winds and hail possible, along with a non-zero tornado threat that cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms will be possible through the remainder of the weekend into much of next week as the cold front will stall near the coast and lift back northward Monday as a warm front. Meanwhile, multiple upper level disturbances will transition across the region through mid week and bring locally heavy rainfall with some storms. These periods of heavy rainfall may present some possible flooding concerns through the middle of next week with total event rainfall amounts generally expected to range between 3-6 inches along with isolated totals possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed today and tonight. 19
In the hours before
Local storm report, May 21, 10:48 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 6 SSE ARP 32.14N 95.01W
05/21/2022 SMITH TX EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
ASLocal storm report, May 21, 10:52 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1052 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG TYLER 32.33N 95.31W
05/21/2022 SMITH TX PUBLIC
TWO TREES DOWN NEAR BROADWAY AVENUE. TREE
DOWN NEAR UT CAMPUS.
&&
ASLocal storm report, May 21, 11:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG 3 S LAKEPORT 32.35N 94.71W
05/21/2022 RUSK TX EMERGENCY MNGR
A TREE WAS DOWNED BLOCKING FM 2011 NEAR CR
2124D NEAR LAKE CHEROKEE.
&&
15Special weather statement, May 21, 11:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1115 PM CDT Sat May 21 2022
TXZ152-165-166-220515-
Angelina TX-Nacogdoches TX-San Augustine TX-
1115 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of southern Nacogdoches,
Angelina and San Augustine Counties through 1215 AM CDT...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Woden to near Diboll to near
Groveton. Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lufkin, Diboll, Hudson, Huntington, San Augustine, Woden, Pollok,
Macune, Etoile, Burke, Zavalla, Chireno, Broaddus, Denning, Shawnee,
Clawson, Central, Redland, Homer and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern and northeastern Texas.
&&
LAT...LON 3110 9465 3111 9476 3115 9485 3123 9486
3126 9490 3128 9488 3132 9490 3134 9496
3138 9495 3143 9500 3153 9487 3153 9443
3152 9398 3146 9399 3141 9404 3136 9402
3134 9404 3111 9405 3103 9447
TIME...MOT...LOC 0414Z 264DEG 43KT 3147 9467 3122 9478 3100 9517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15Local storm report, May 21, 11:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG 9 WSW HENDERSON 32.09N 94.93W
05/21/2022 RUSK TX EMERGENCY MNGR
*** 1 INJ ***
VEHICLE COLLISION WITH A TREE AT THE
INTERSECTION OF SH 42 AND CR 468 IN W RUSK
COUNTY. 1 MINOR INJURY REPORTED.
&&
SPSpecial weather statement, May 21, 11:40 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1140 PM CDT Sat May 21 2022
LAZ001-002-010-011-017-TXZ138-151-153-166-167-220530-
De Soto LA-Bossier LA-Red River LA-Caddo LA-Sabine LA-Sabine TX-
Panola TX-Harrison TX-San Augustine TX-Shelby TX-
1140 PM CDT Sat May 21 2022
...Strong thunderstorms will impact portions of De Soto, northwestern
Red River, southern Caddo, southern Bossier and Sabine Parishes,
southeastern Harrison, eastern Panola, Shelby, eastern San Augustine
and Sabine Counties through 1230 AM CDT...
At 1140 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from 7 miles east of Marshall to 9 miles
northeast of Tenaha to near Joaquin to San Augustine. Movement was
east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shreveport, Bossier City, Center, Mansfield, Milam, Haughton,
Greenwood, Blanchard, Many, Waskom, San Augustine, Stonewall, Zwolle,
Logansport, Hemphill, Pineland, Joaquin, Converse, Deberry and
Elysian Fields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Louisiana...and eastern and northeastern Texas.
&&
LAT...LON 3112 9415 3188 9421 3205 9420 3259 9428
3267 9346 3209 9342 3191 9345 3130 9343
3128 9344 3128 9353 3124 9356 3123 9354
3120 9355 3117 9358 3118 9363 3116 9391
3114 9404 3111 9406 3110 9413
TIME...MOT...LOC 0439Z 267DEG 43KT 3251 9423 3206 9416 3189 9408 3153
9411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:18 PM CDT | Special Weather Statement | SHV | Gregg | 27 min |
| May 21, 9:27 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 63 min |
| May 21, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 62 min |
| May 21, 10:23 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 52 min |
| May 21, 10:38 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 4 more | 67 min |
| May 21, 10:55 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 65 min |
| May 21, 11:15 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 60 min |
| May 21, 11:31 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 44 min |
| May 21, 11:40 PM CDT | Special Weather Statement | SHV | Sabine, San Augustine, Shelby | 50 min |
| May 22, 12:25 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 65 min |
| May 22, 12:59 AM CDT | Special Weather Statement | SHV | Bossier, Claiborne, Webster | 61 min |
| May 22, 1:18 AM CDT | Special Weather Statement | SHV | Bienville, Natchitoches | 57 min |
| May 22, 3:20 AM CDT | Special Weather Statement | SHV | Caldwell | 40 min |
| May 21, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 62 min |
| May 21, 8:58 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| May 21, 9:59 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Louisiana, 2022Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.